Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 57, NWS Twin Cities, MN

May 30, 20084 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at May 30, 2008, 4:23 PM CDT for 4 counties in Minnesota. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 4:23 PM CDT (21:23 UTC)
Expired
May 30, 2008, 5:15 PM CDT
In force
52 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Kandiyohi County, MN, Pope County, MN, Stearns County, MN, Swift County, MN

What was reported inside it

TimeReportWhereRemark
May 30, 4:32 PM CDTHAIL 0.885 Ne Sunburg, MNREPORT AT COUNTY ROAD 36 NEAR NORWAY LAKE.
May 30, 4:47 PM CDTHAIL 0.752 S Belgrade, MNREPORT LOCATED AT STEARNS AND KANDIYOHI COUNTY LINE ALONG HWY. 71 AND COUNTY ROAD 198.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-413 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 302124
SVRMPX
MNC067-121-145-151-302215-
/O.NEW.KMPX.SV.W.0057.080530T2123Z-080530T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 PM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL STEARNS COUNTY IN CENTRAL MINNESOTA...
  SOUTHEASTERN POPE COUNTY IN WEST CENTRAL MINNESOTA...
  NORTHWESTERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
  NORTHEASTERN SWIFT COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 515 PM CDT

* AT 420 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 20 MILES NORTHWEST OF NEW
  LONDON...OR ABOUT 16 MILES SOUTHEAST OF STARBUCK...AND MOVING EAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW LONDON...
  SUNBURG...
  BELGRADE...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 4549 9481 4524 9495 4533 9525 4541 9538
      4550 9536
TIME...MOT...LOC 2123Z 280DEG 22KT 4544 9528

$$

MTF
3 follow-up statements
000 
WWUS53 KMPX 302129
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 PM CDT FRI MAY 30 2008

MNC067-121-145-151-302215-
/O.CON.KMPX.SV.W.0057.000000T0000Z-080530T2215Z/
STEARNS MN-POPE MN-KANDIYOHI MN-SWIFT MN-
429 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN SWIFT...NORTHWESTERN KANDIYOHI...SOUTHEASTERN POPE
AND WEST CENTRAL STEARNS COUNTIES...

AT 425 PM CDT...ONE INCH HAIL WAS REPORTED IN STARBUCK WITH THIS STORM.

AT 424 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS SEVERE THUNDERSTORM WAS LOCATED NEAR
GILCHRIST...OR ABOUT 17 MILES NORTH OF KERKHOVEN...AND MOVING EAST AT
25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE GILCHRIST...GEORGEVILLE...
SUNBURG...NEW LONDON AND BELGRADE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4533 9525 4541 9538 4550 9526 4550 9504
      4549 9503 4549 9501 4549 9481 4524 9495
TIME...MOT...LOC 2129Z 280DEG 22KT 4543 9523

$$

MTF
000 
WWUS53 KMPX 302137
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
436 PM CDT FRI MAY 30 2008

MNC151-302146-
/O.CAN.KMPX.SV.W.0057.000000T0000Z-080530T2215Z/
SWIFT MN-
436 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SWIFT COUNTY IS
CANCELLED...

DOPPLER RADAR INDICATED THAT THE SEVERE STORM HAD MOVED
OUT OF THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.

LAT...LON 4534 9526 4541 9526 4549 9503 4549 9481
      4524 9495
TIME...MOT...LOC 2136Z 280DEG 22KT 4542 9515

$$

MNC067-121-145-302215-
/O.CON.KMPX.SV.W.0057.000000T0000Z-080530T2215Z/
STEARNS MN-POPE MN-KANDIYOHI MN-
436 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN KANDIYOHI...EXTREME SOUTHEASTERN POPE AND WEST
CENTRAL STEARNS COUNTIES...

AT 432 PM CDT...NICKEL SIZE HAIL WAS REPORTED BY LAW ENFORCEMENT IN
NORWAY LAKE WITH THIS STORM.

AT 433 PM CDT... NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF
SUNBURG...OR ABOUT 14 MILES NORTHWEST OF NEW LONDON...AND MOVING EAST
AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE GEORGEVILLE...SUNBURG...NEW
LONDON AND BELGRADE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4534 9526 4541 9526 4549 9503 4549 9481
      4524 9495
TIME...MOT...LOC 2136Z 280DEG 22KT 4542 9515

$$
000 
WWUS53 KMPX 302151
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 PM CDT FRI MAY 30 2008

MNC121-302200-
/O.CAN.KMPX.SV.W.0057.000000T0000Z-080530T2215Z/
POPE MN-
450 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN POPE
COUNTY IS CANCELLED...

DOPPLER RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT
OF THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.

LAT...LON 4530 9512 4534 9522 4547 9503 4547 9482
      4542 9485 4541 9486 4540 9486 4524 9495
TIME...MOT...LOC 2150Z 288DEG 24KT 4539 9502

$$

MNC067-145-302215-
/O.CON.KMPX.SV.W.0057.000000T0000Z-080530T2215Z/
STEARNS MN-KANDIYOHI MN-
450 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTH CENTRAL KANDIYOHI AND SOUTHWESTERN STEARNS COUNTIES...

AT 445 PM CDT...DOPPLER RADAR INDICATED NICKEL SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS SEVERE THUNDERSTORM WAS LOCATED
5 MILES SOUTHWEST OF BELGRADE...OR ABOUT 9 MILES NORTHWEST OF NEW 
LONDON...AND MOVING EAST AT 28 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE GEORGEVILLE...NEW LONDON AND
BELGRADE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4530 9512 4534 9522 4547 9503 4547 9482
      4542 9485 4541 9486 4540 9486 4524 9495
TIME...MOT...LOC 2150Z 288DEG 24KT 4539 9502

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:20 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 30, 2:20 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
220 PM CDT FRI MAY 30 2008

.DISCUSSION...

TIGHT VORT MAX CURRENTLY IN MOVING OUT OF EXT SE NODAK TOWARD WC MN
HAS BEGUN TO SPAWN CONVECTION AHEAD OF IT IN SW/WC MN WHERE SUN HAS
ALLOWED AIRMASS TO DESTABALIZE.  MSAS SB LIFTED INDEX VALUES IN THE
B4 TO B7 RANGE. EXPECT CONVECTION TO CONTINUE TO INCREASE IN
COVERAGE WITH MAINLY HAIL EXPECTED OUT OF THE STRONGER CORES. RATHER
COLD MID LEVEL TEMPERATURES WITH B15 TO B17 500 MB TEMPERATURES
MOVING INTO AREA WITH COLD UPPER TROF.  CONVECTION SHOULD DIMINISH
EARLY EVENING IN WC MN WITH PASSAGE OF VORT...BUT WILL PROBABLY SEE
SCATTERED THUNDERSTORMS IN THE EAST UNTIL AROUND MIDNIGHT.

WATER VAPOR IMAGERY SHOWS UPSTREAM VORT DROPPING OUT OF ALBERTA INTO
SASKETCHEWAN WHICH WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY TO N CWA ON SATURDAY. WITH MID LEVEL
TEMPERATURES REMAINING COLD MAY SEE A FEW HAILERS AGAIN IN THE
AFTERNOON AND EVENING.

RIDGE OF HIGH PRESSURE MOVES IN FOR SUNDAY BRINGING A DRY DAY BUT
ANOTHER WAVE IN FAIRLY ACTIVE UPPER AIR PATTERN WILL BRING A RETURN
TO SCATTERED SHOWERS AND THUNDERSTORMS ON MONDAY.   QUITE A
DIFFERENCE AND ECMWF SOLUTIONS ON MID WEEK UPPER AIR PATTERN WITH
GFS BRINGING DEEP CLOSED LOW PRESSURE INTO IOWA AND ECMWF HOLDING
ENERGY BACK FARTHER WEST...BUT BOTH DO PAINT A PRETTY WET SOLUTION.
CONTINUED TO USE A BROAD BRUSH ON POPS GIVEN UNCERTAINTY OF MODELS.

&&

.AVIATION.../18Z TAF ISSUANCE/
UPPER LEVEL TROUGH/VORTICITY MAXIMA DROPPING SOUTHEAST INTO
NORTHWEST CWA THIS AFTERNOON/EVENING.  THIS SHOULD GENERATE SCT/BKN
TSRA ACROSS MAINLY WESTERN TAF SITES DURING THIS PERIOD.  LATER
START TIME IN THE KMSP AREA AS ACTIVITY DROPS SOUTHEAST. SOME HAIL
AND WND PSBL IN THE STRONGER CELLS.  THIS SHOULD GRADUALLY WANE
DURING THE EVENING AS TROUGH MOVES THROUGH AND SHOWERS DISSIPATE
AFTER HEATING/INSTABILITY DECREASES.  IF CLOUDS CLEAR WESTERN
AREAS...COULD SEE SOME LIGHT FOG OVER THE WESTERN REGION AS THE SFC
HIGH BUILDS SOUTHEAST OVER THE REGION.  OTHER THAN THAT...SOME
CUMULUS WILL REDEVELOP SATURDAY MORNING...WITH MORE SCT TSRA
DEVELOPING IN THE AFTERNOON AS THE NEXT TROUGH SWINGS THROUGH.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, May 30, 3:49 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
349 PM CDT FRI MAY 30 2008

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
312100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
349 PM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER MOST OF THE OUTLOOK
AREA THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING...AS AN
UPPER LEVEL LOW PRESSURE TROUGH MOVES FROM NORTH DAKOTA ACROSS
MINNESOTA. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND STRONG
WIND GUSTS INTO THE EVENING. AN ISOLATED TORNADO IS POSSIBLE ACROSS
WESTERN MINNESOTA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE WEATHER PATTERN WILL REMAIN ACTIVE...WITH A POTENTIAL FOR
SCATTERED THUNDERSTORMS THROUGH MOST OF NEXT WEEK. THUNDERSTORMS
ARE IN THE FORECAST SATURDAY...MONDAY AND TUESDAY... AND AGAIN
NEXT THURSDAY. THE THREAT OF SEVERE WEATHER IS UNCERTAIN AT THIS
TIME...BUT THE GREATEST RISK OF STRONG THUNDERSTORMS APPEARS TO
BE ON SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND TONIGHT.

In the hours before

Local storm report, May 30, 3:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
348 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TORNADO          3 NW MORRIS             45.62N 95.95W
05/30/2008                   STEVENS            MN   LAW ENFORCEMENT

            BRIEF TORNADO TOUCHDOWN ABOUT 3 MILES NORTHWEST OF
            MORRIS.

&&

MCS
Special weather statement, May 30, 3:53 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 PM CDT FRI MAY 30 2008

MNZ074-075-302145-
BROWN-NICOLLET-
353 PM CDT FRI MAY 30 2008

...SIGNIFICANT WEATHER ALERT FOR BROWN AND NICOLLET COUNTIES UNTIL
445 PM CDT...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF SLEEPY EYE. THIS STORM WAS
MOVING EAST AT 30 MPH.

HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.

PEOPLE IN NORTHEASTERN BROWN AND WESTERN NICOLLET COUNTIES...
INCLUDING THE CITY OF NEW ULM...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MDB
Local storm report, May 30, 3:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
358 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             MONTGOMERY              44.44N 93.58W
05/30/2008  M0.75 INCH       LE SUEUR           MN   PUBLIC

0353 PM     FUNNEL CLOUD     6 WNW STARBUCK          45.65N 95.65W
05/30/2008                   POPE               MN   LAW ENFORCEMENT

            FUNNEL CLOUD ALMOST TOUCHED GROUND 2 MILES NORTH AND 6
            MILES WEST OF STARBUCK.

&&

MCS
Local storm report, May 30, 4:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 E CLEVELAND           44.32N 93.79W
05/30/2008  M0.75 INCH       LE SUEUR           MN   TRAINED SPOTTER

&&

MCS
Special weather statement, May 30, 4:10 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
410 PM CDT FRI MAY 30 2008

MNZ060-066-068-302215-
CARVER-HENNEPIN-MCLEOD-
410 PM CDT FRI MAY 30 2008

...SIGNIFICANT WEATHER ALERT FOR CARVER...HENNEPIN AND MCLEOD
COUNTIES UNTIL 515 PM CDT...

AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF HUTCHINSON...OR 10 MILES
NORTHWEST OF GLENCOE. THIS STORM WAS MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SILVER LAKE.
  GLENCOE.
  LESTER PRAIRIE.
  NEW GERMANY.
  MAYER.
  WACONIA.

ADDITIONAL STRONG STORMS WERE LOCATED JUST WEST OF THIS STORM AND
WILL TRACK NEAR THE SAME AREAS THROUGH 600 PM CDT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MTF
Local storm report, May 30, 4:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             4 S AMBOY               43.83N 94.16W
05/30/2008  M1.75 INCH       FARIBAULT          MN   TRAINED SPOTTER

&&

MCS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:11 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Martin, Watonwan49 min
May 29, 9:41 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Redwood, Renville16 min
May 30, 1:40 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood50 min
May 30, 1:56 PM CDTSevere Thunderstorm WarningMPXBrown49 min
May 30, 2:20 PM CDTSevere Thunderstorm WarningMPXWatonwan40 min
May 30, 2:44 PM CDTSevere Thunderstorm WarningMPXBrown31 min
May 30, 2:58 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Watonwan47 min
May 30, 3:06 PM CDTSevere Thunderstorm WarningMPXPope, Stevens54 min
May 30, 3:14 PM CDTSevere Thunderstorm WarningMPXStevens46 min
May 30, 3:24 PM CDTTornado WarningMPXPope36 min
May 30, 3:27 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Rice63 min
May 30, 3:32 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Swift58 min
May 30, 3:36 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault, Martin, Watonwan54 min
May 30, 3:47 PM CDTSevere Thunderstorm WarningMPXSteele28 min
May 30, 3:51 PM CDTSevere Thunderstorm WarningMPXPope39 min
May 30, 3:58 PM CDTTornado WarningMPXPope27 min
May 30, 4:03 PM CDTSevere Thunderstorm WarningMPXRice27 min
May 30, 4:07 PM CDTSevere Thunderstorm WarningMPXBrown, Nicollet53 min
May 30, 4:26 PM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn51 min
May 30, 4:33 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod57 min
May 30, 4:44 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker61 min
May 30, 4:58 PM CDTSevere Thunderstorm WarningMPXNicollet62 min
May 30, 5:02 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Scott, Sibley43 min
May 30, 5:40 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Meeker, Wright50 min
May 30, 5:45 PM CDTSevere Thunderstorm WarningMPXCarver, Scott, Sibley45 min
May 30, 6:38 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod37 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.